Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on the spectrum of an upper triangular operator matrix


Authors: Mohamed Barraa and Mohamed Boumazgour
Journal: Proc. Amer. Math. Soc. 131 (2003), 3083-3088
MSC (1991): Primary 47A10, 47A55, 47B47
DOI: https://doi.org/10.1090/S0002-9939-03-06862-X
Published electronically: January 28, 2003
MathSciNet review: 1993217
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $M_C= [\begin{smallmatrix} A& C \\ 0 & B \\ \end{smallmatrix}] $ be a $2\times 2$ upper triangular operator matrix acting on the Banach space $E\oplus F$. We investigate the set of the operators $C$ for which $\sigma(M_C)=\sigma(A)\cup\sigma(B)$, where $\sigma(.)$ denotes the spectrum.


References [Enhancements On Off] (What's this?)

  • 1. H.K. Du and J. Pan, Perturbation of spectrums of $2\times 2$ operator matrices, Proc. Amer. Math. Soc. 121(1994), 761-776. MR 94i:47004
  • 2. L. Fialkow, A note on the range of the operator $X\longrightarrow AX-XB$, Illinois J. Math. 25(1981), 112-124. MR 84b:47021
  • 3. P.R. Halmos, A Hilbert space problem book, Springer Verlag, New York, 1973. MR 84e:47001
  • 4. J.K. Han, H.Y. Lee and W.Y. Lee, Invertible completions of $2\times 2$ upper triangular operator matrices, Proc. Amer. Math. Soc. 129(2000), 119-123. MR 2000c:47003

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47A10, 47A55, 47B47

Retrieve articles in all journals with MSC (1991): 47A10, 47A55, 47B47


Additional Information

Mohamed Barraa
Affiliation: Département de Mathématiques, Faculté des Sciences Semlalia, B.P 2390, Marrakech, Maroc
Email: barraa@hotmail.com

Mohamed Boumazgour
Affiliation: Département de Mathématiques, Faculté des Sciences Semlalia, B.P 2390, Marrakech, Maroc
Address at time of publication: Département de Mathématiques et Statistique, Pavillon Alexandre Vachon, Université Laval, Québec, Canada G1K 7P4
Email: boumazgour@ucam.ac.ma, boumazgo@mat.ulaval.ca

DOI: https://doi.org/10.1090/S0002-9939-03-06862-X
Keywords: Spectrum, $2\times 2$ upper triangular operator matrix, generalized derivation
Received by editor(s): March 1, 2002
Received by editor(s) in revised form: April 23, 2002
Published electronically: January 28, 2003
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society